Alert archive / New York / Special Weather Statements in 2019
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Mar 5, 2019, 9:10 PM EST for Chautauqua County, Wyoming County, New York. It was in force for 80 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 5, 2019, 9:10 PM EST (02:10 UTC)
- Expired
- Mar 5, 2019, 10:30 PM EST
- In force
- 80 min
- Issued by
- NWS Buffalo, NY
Counties Chautauqua County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 75 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
871
WWUS81 KBUF 060210
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
910 PM EST TUE MAR 5 2019
NYZ012-019>021-085-060330-
Chautauqua-Cattaraugus-Allegany-Southern Erie-Wyoming-
910 PM EST TUE MAR 5 2019
...A BAND OF HEAVY LAKE EFFECT SNOW WILL AFFECT MUCH OF THE
SOUTHERN TIER THIS EVENING...
At 907 PM EST, A band of moderately heavy lake effect snow producing
snow fall rates of 1 to 3 inches per hour extended from near Lake
Erie State Park along a line extending from near Lake Erie State Park
and North Collins to near Warsaw and Wyoming.
The band of lake snow will continue to push southeast this
evening...briefly reducing the visibility to a quarter mile or less
while depositing a quick one to three inches of snow.
Locations impacted include...
Dunkirk, Fredonia, Boston, Eden, Springville, Warsaw, Colden,
Westfield, Gowanda, Silver Creek, Ashford, Angola, Arcade,
Franklinville, Mayville, Belfast, North Collins, Rushford, Chaffee
and SUNY Fredonia.
This includes Interstate 90 between exits 61 and 57A.
A winter weather advisory is in effect for the area. Please monitor
local media outlets and the national weather service for further
statements.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 4228 7973 4230 7975 4235 7970 4244 7950
4253 7939 4259 7919 4263 7917 4285 7804
4229 7807 4224 7976 4227 7976
$$
RSHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Mar 5, 8:49 PM EST, 21 minutes earlier.
Area forecast discussion, Mar 5, 8:49 PM EST, 21 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
849 PM EST Tue Mar 5 2019
.SYNOPSIS...
A broad cold trough will reside across the Lower Great Lakes with
accumulating lake effect snows especially east and southeast of Lake
Ontario through Thursday. Gradual warming trend will occur Friday
through the weekend with increasing chances for rain Sunday.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
...Temperatures Significantly Below Normal Through Wednesday...
...Accumulating Lake Snows Southeast of Both Lakes...
A deep longwave trough will be centered over eastern Canada and the
Lower Great Lakes tonight through Wednesday. This will keep a
continual feed of anomalously cold air in place over our forecast
area with H85 temps forecast to be in the vcnty of -20c. The cold
air will keep our overnight lows in the single digits away from the
lakes...while Wednesday afternoon highs will again be in the teens.
As a point of reference...typical max temps for this time of year
are close to 40!
Along with the mid winter cold...there will be accumulating lake
snows downwind of both lakes. The details...
Off Lake Erie...although moisture is deepening and in combination
with increasing synoptic lift lake effect snows will still be
limited off Lake Erie. This is partially due to the fact that Lake
Erie has over 90% ice coverage. However, even with that much ice
coverage there remains some breaks with some open water. This will
allow for some lake effect snow/lake enhanced snows to develop first
northeast of Lake Erie. Then with the cold frontal passage across
the forecast area lake snows will gradually shift south as winds
veer westerly behind the front. This will focus lake snows the rest
of time across far southern Erie, Chautauqua, and Cattaraugus
Counties by this evening and tonight. Now, while overall snowfall
amounts are not expected to be overly impressive given the mostly
ice covered lake, potential lake enhancement (as was already seen
last evening/night) should still be enough to push total amounts to
the 3-5" range overnight. Wednesday, lake snows east/southeast of
the Lake Erie will diminish a bit as synoptic moisture gets stripped
away and equilibrium levels are sent crashing below 5K feet. The
highest snowfall amounts will be along and just east of the
Chautauqua Ridge.
Off Lake Ontario...again with the incoming trough and then
subsequent cold front lake snows/lake enhanced snows will ramp up
first northeast of Lake Ontario then push southward and become
focused southeast of the lake Ontario. With deepening moisture,
equilibrium level increasing to 9-10K feet, and fairly uniform
WNW'erly flow, look for a well organized band to set up along the
south shore of lake Ontario impacting Oswego, northern Cayuga, and
Wayne Counties overnight. It will also to a lesser extend bring
accumulating snows to far northern Niagara, Orleans and Monroe
counties. The only caveat to this forecast will be lingering
uncertainty with where the band will become focused. Additionally,
there is also the concern over residence time over any given
location. However, at this point, confidence has grown enough so
that a Winter Storm Warning will be in effect for to issue a Winter
Storm Warning for as much as 8-16" possible southeast of Lake
Ontario. The bullseye for this snowfall will be northern cayuga
county and the southwest corner of Oswego co.
Lake snows will diminish off Lake Erie early Wednesday morning as
synoptic moisture gets stripped away and equilibrium levels crash.
Off Lake Ontario, snows will continue for most of the day where
deeper moisture will reside. Although, diurnal influences will
affect the lake effect band which will likely play a role in
diminished snowfall rates and accumulations southeast of Lake
Ontario.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
Wednesday evening will start off with lake effect snow southeast of
Lake Ontario with some snow showers across far Western New York.
Lake effect snows will intensify later in the night with the passage
of another shortwave which will be embedded in a broad cyclonic flow
aloft. There will be a weak surface low with this shortwave, which
will cause winds to diminish across Lake Ontario as it moves across
the lake late Wednesday night. There still will be ample instability
and moisture in place, with uncertainty in wind direction making the
forecast more difficult. Mesoscale guidance is in poor agreement on
the exact position, but in good agreement that there will be
significant lake effect snow somewhere southeast of Lake Ontario.
The forecast uses a model consensus for the wind forecast and then
uses this to determine the most likely position of the lake snows.
By early Thursday morning it probably will be more of a cluster of
lake snow rather than a traditional band, influenced by the
localized winds of the surface low. However, considering that lake
effect snow last night supported effective dendritic snow growth, it
appears likely this shortwave will do the same with localized
snowfall rates of 2 inches per hour. Because of this, the Winter
Storm Warning for lake effect snow will remain in effect until late
Thursday morning coinciding with the departure of this shortwave.
This shortwave will also provide ample moisture for snow to develop
across the rest of Western New York, with Lake Erie providing some
enhancement. Despite ice coverage, there should still be ample
breaks and frictional convergence to enhance snows east and
northeast of the lake. The forecast goes well above model consensus
QPF, with 1 to 3 inches expected with this shortwave. Slightly
higher (advisory) amounts cannot completely be ruled out, but unlike
tonights event, the winds will not be as strong with this shortwave.
Drier air and lower equilibrium levels will cause lake effect snows
to diminish (but not end) during the day Thursday. Diurnal influence
will also limit banding, and result in more cellular snow showers
rather than a singular lake effect band. Some modest additional
accumulations are possible southeast of Lake Ontario with a broad
WNW flow behind the departing wave. There will probably be a brief
re-organization Thursday night when winds diminish which will allow
a land breeze convergence boundary to develop down the length of
Lake Ontario. With weak winds, snow accumulations will be localized
to close to the lake, but may potentially approach advisory criteria.
The other concern during this time will be bitterly cold
temperatures. Wind chills on Wednesday night will be as low as 10
below. Although Thursday will be slightly warmer, highs will be in
the upper teens to lower 20s which is still about 20 degrees below
normal.
On Friday an upper level shortwave will drop across the Great Lakes
region and towards the southern Mid-Atlantic States. 12Z model
guidance keeps any precipitation associated with this feature to our
south, with weak high pressure building across our region Friday
night. This will provide dry weather and good radiational cooling
conditions for Friday night with lows 5 to 15.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
Saturday will be a fair weather day with high pressure crossing the
region. Under mostly sunny skies temperatures will reach the mid to
upper 30s through the day.
The next notable system will arrive Saturday night as a closed upper
level low rotates through the Great Lakes. This system will send
warm air northward, with isentropic lift beneath diffluent flow
aloft bringing light snow changing to rain Saturday night across
WNY. By Sunday this precipitation will extend across the Eastern
Lake Ontario region, with a brief period of quieter
weather/scattered rain showers later Sunday across WNY which will be
entrenched within the warm sector. Temperatures Sunday may reach the
low to mid 50s in spots across Western New York.
In addition to precipitation and warmer air temperatures, winds will
become gusty Saturday night/Sunday. Initially a downslope wind off
the Chautauqua Ridge Saturday night could reach advisory
levels...and then through the day Sunday a south to southwest wind
could near advisory levels as well. This wind event will not be like
the wind event two Sundays earlier...in that this event the surface
low will be filling as it crosses the Central Great Lakes limiting
the downward momentum of a 65 to 75 knot LLJ centered around 4K
feet.
Gusty winds will remain through Monday behind the Sunday night cold
front passage. Additional rain to snow is possible as the front
crosses the region, with little snow accumulation. Additional snow
showers will be possible Monday and Monday night, with lake effect
snow becoming a possibility east of the Lakes Monday
afternoon/evening with temperatures at 850 hPa become cold enough to
support such snow. Any snow that forms will diminish Monday night,
with fairer weather returning to the region for Tuesday.
&&
.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
VFR cigs of 3500-5000 ft will be found across most of the region
tonight through Wednesday...although lake effect snows southeast of
both lakes will support MVFR cigs and MVFR to IFR vsbys.
Fortunately...the more inclement conditions will be found between
the major TAF sites.
Outlook...
Wednesday night through Thursday...Lake effect snow and
IFR/LIFR conditions southeast of lake Ontario, with mainly
scattered snow showers and MVFR/ VFR elsewhere. Friday...Mainly
VFR with a chance of snow showers. Saturday...VFR.
&&
.MARINE...
An extended period of moderate to brisk winds will affect the Lower
Great Lakes through at least midweek. Consequently, Small Craft
Advisories are in effect for Lakes Erie and Ontario, particularly
for the south shore of Lake Ontario where stronger winds and higher
waves should last through Wednesday and into Wednesday night. After
that, conditions should then improve for the Thursday-Saturday
period.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Weather Advisory until 1 AM EST Wednesday for NYZ007-
008.
Winter Storm Warning until 10 AM EST Thursday for NYZ006.
Winter Storm Warning until 10 AM EST Thursday for NYZ004-005.
Winter Weather Advisory until 7 PM EST Wednesday for
NYZ001>003.
Winter Weather Advisory until 4 AM EST Wednesday for NYZ012-
019-020-085.
MARINE...Small Craft Advisory until 7 PM EST Wednesday for LEZ020-040-
041.
Small Craft Advisory until 4 AM EST Thursday for
LOZ043-044.
Small Craft Advisory until 1 AM EST Thursday for LOZ042.
&&
SYNOPSIS...AR/RSH
NEAR TERM...AR/RSH
SHORT TERM...Apffel
LONG TERM...Thomas
AVIATION...RSH
MARINE...AR/JJRHazardous weather outlook, Mar 5, 8:48 PM EST, 22 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 848 PM EST Tue Mar 5 2019 NYZ007-008-070000- Jefferson-Lewis- 848 PM EST Tue Mar 5 2019 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST WEDNESDAY... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ010-011-013-014-021-070000- Northern Erie-Genesee-Livingston-Ontario-Allegany- 848 PM EST Tue Mar 5 2019 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>003-070000- Niagara-Orleans-Monroe- 848 PM EST Tue Mar 5 2019 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST WEDNESDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ004-005-070000- Wayne-Northern Cayuga- 848 PM EST Tue Mar 5 2019 ...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST THURSDAY... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006-070000- Oswego- 848 PM EST Tue Mar 5 2019 ...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST THURSDAY... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ012-019-020-085-070000- Wyoming-Chautauqua-Cattaraugus-Southern Erie- 848 PM EST Tue Mar 5 2019 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EST WEDNESDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-070000- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 848 PM EST Tue Mar 5 2019 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Special weather statement, Mar 5, 4:36 PM EST, 4 hours 34 minutes before
Special Weather Statement
National Weather Service Buffalo NY
436 PM EST TUE MAR 5 2019
NYZ010-085-052230-
Southern Erie-Northern Erie-
436 PM EST TUE MAR 5 2019
...A BAND OF LAKE EFFECT SNOW WILL AFFECT CENTRAL ERIE COUNTY...
Snow will continue to fall across the region through the evening
commute. This snowfall along with winds gusting to 35 mph at times
will impact the evening commute across metro Buffalo to the Buffalo
Airport and points south. Plan on snow covered roads and slippery
travel conditions, along with poor visibility during this time.
Locations impacted include...
Buffalo, Cheektowaga, West Seneca, Lackawanna, Depew, Lancaster,
Hamburg, East Aurora, Williamsville, Evans, Elma, Eden, Marilla,
Orchard Park, Erie Basin Marina, Small Boat Harbor, Alden, Blasdell
and Angola.
This includes Interstate 90 between exits 57A and 49.
Visibilities will drop quickly to a half mile at times in this band
of lake effect snow.
LAT...LON 4264 7916 4267 7912 4272 7909 4276 7898
4280 7892 4284 7893 4291 7890 4294 7891
4301 7848 4274 7850 4260 7918
WelchSpecial weather statement, Mar 5, 5:36 PM EST, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Buffalo NY
536 PM EST TUE MAR 5 2019
NYZ007-060000-
Jefferson-
536 PM EST TUE MAR 5 2019
...A BAND OF HEAVY LAKE EFFECT SNOW WILL AFFECT JEFFERSON COUNTY...
At 533 PM EST, A band of lake effect snow producing snow fall rates
of 1 to 2 inches per hour over eastern Lake Ontario at 5:30 PM will
come ashore across much of Jefferson county between 5:45 and 6:15
PM. Travel conditions will deteriorate significantly during this
time and will persist til about 7 PM.
Locations impacted include...
Watertown, Fort Drum, Stony Point, Clayton, Dexter, Glen Park,
Herrings, Adams Center, Henderson Harbor, Wellesley Island State
Park, Cedar Point State Park, Southwick Beach State Park, Sackets
Harbor, Henderson, Black River, Smithville, Philadelphia, Brownville,
Theresa and Cape Vincent.
This includes Interstate 81 between exits 42 and 51.
Visibilities will drop quickly to less than a quarter of a mile in
this band of lake effect snow. The heavy snow will be accompanied by
wind gusts to near 30 mph.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 4408 7552 4396 7568 4373 7627 4378 7629
4383 7636 4387 7635 4384 7644 4387 7650
4391 7650 4396 7644 4396 7634 4402 7636
4405 7642 4410 7643 4414 7635 4420 7631
4422 7619 4424 7617 4429 7615 4435 7601
RSHSpecial weather statement, Mar 5, 5:39 PM EST, 3 hours 31 minutes before
Special Weather Statement
National Weather Service Buffalo NY
539 PM EST TUE MAR 5 2019
NYZ010>012-019-085-060000-
Chautauqua-Southern Erie-Wyoming-Genesee-Northern Erie-
539 PM EST TUE MAR 5 2019
...AN AREA OF HEAVY SNOW WILL AFFECT NORTHWESTERN WYOMING...CENTRAL
ERIE...NORTHEASTERN CHAUTAUQUA AND WESTERN GENESEE COUNTIES...
At 530 PM EST, several narrow bands of lake effect snow extend
downwind of Lake Erie. The northern band of snow extended from the
City of Buffalo towards the Buffalo airport and out towards
Oakfield, while the southern band of snow extended from near Angola
to Orchard Park to Corfu. Winds gusting to 35 mph will create
blowing snow, that combined with the falling snow will create
visibilities that will drop quickly to a half mile or less.
The falling snow, generally less than an inch, will create slippery
spots on roads and will slow the afternoon commute.
This band of snow will continue to drop southward across the Buffalo
Southtowns and towards Ski Country this evening.
LAT...LON 4240 7950 4253 7936 4259 7919 4272 7909
4280 7892 4284 7893 4312 7830 4282 7830
TIME...MOT...LOC 2229Z 229DEG 32KT 4289 7874
ThomasLocal storm report, Mar 5, 6:27 PM EST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
627 PM EST TUE MAR 05 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM SNOW WATERTOWN 43.97N 75.91W
03/05/2019 M4.6 INCH JEFFERSON NY TRAINED SPOTTER
&&
EVENT NUMBER BUF1901181
THOMASLocal storm report, Mar 5, 8:20 PM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
820 PM EST TUE MAR 05 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM SNOW WATERTOWN 43.97N 75.91W
03/05/2019 M7.9 INCH JEFFERSON NY TRAINED SPOTTER
24-HR TOTAL
&&
EVENT NUMBER BUF1901182
THOMASSpecial weather statement, Mar 5, 9:10 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
910 PM EST TUE MAR 5 2019
NYZ012-019>021-085-060330-
Chautauqua-Cattaraugus-Allegany-Southern Erie-Wyoming-
910 PM EST TUE MAR 5 2019
...A BAND OF HEAVY LAKE EFFECT SNOW WILL AFFECT MUCH OF THE
SOUTHERN TIER THIS EVENING...
At 907 PM EST, A band of moderately heavy lake effect snow producing
snow fall rates of 1 to 3 inches per hour extended from near Lake
Erie State Park along a line extending from near Lake Erie State Park
and North Collins to near Warsaw and Wyoming.
The band of lake snow will continue to push southeast this
evening...briefly reducing the visibility to a quarter mile or less
while depositing a quick one to three inches of snow.
Locations impacted include...
Dunkirk, Fredonia, Boston, Eden, Springville, Warsaw, Colden,
Westfield, Gowanda, Silver Creek, Ashford, Angola, Arcade,
Franklinville, Mayville, Belfast, North Collins, Rushford, Chaffee
and SUNY Fredonia.
This includes Interstate 90 between exits 61 and 57A.
A winter weather advisory is in effect for the area. Please monitor
local media outlets and the national weather service for further
statements.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 4228 7973 4230 7975 4235 7970 4244 7950
4253 7939 4259 7919 4263 7917 4285 7804
4229 7807 4224 7976 4227 7976
RSHThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 10:12 PM EST | Special Weather Statement | BUF | Oswego | 78 min |
| Mar 5, 11:35 PM EST | Special Weather Statement | BUF | Oswego | 85 min |
| Mar 6, 1:10 AM EST | Special Weather Statement | BUF | Cayuga | 95 min |
| Mar 6, 2:49 AM EST | Special Weather Statement | BUF | Wayne | 86 min |
| Mar 6, 4:42 AM EST | Special Weather Statement | BUF | Monroe, Orleans, Wayne | 78 min |
Nearby
Special Weather Statements in New York, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.